My 9 year old son recently had a staph infection which was treated with Bactrim. After being on the medicine for 6 days, he developed a severe, itchy rash from head to toe. Simple, right? allergic to sulfa...but what about this painful swollen gland in his neck? Doc couldn't explain it, but switched to 500 mg Keflex. Anybody seen what the rash looks like w/this type of reaction?
You are right about the sulpha reaction. Keflex I presume was given for the Staph infection in place of Bactrim. The painful glands in the neck are enlarged lymph nodes (lymphadenitis) which should resolve on resolution of the staph infection. Rashes due to sulpha reaction resolve in 4 to 5 days after the drug has been stopped. But it should be differentiated from rashes due to staph. I suggest you to get the rashes investigated rather than concentrate n the lymphadenitis.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.